My son has 1 diabetes since age 22 now 50. he is no longer able to know if his sugars are too high or low and passes out. live alone but mother phones him two or three times every day and if no answer drives to his home. been in and out of hosptal three or four times year wher they manage to stabilize him. a week ago she went and found him lying on the floor, pm took him in but this time hic sugars were normal. they ran a battery of tests and concluded that he may have a buildup of dialodid? in system and may have overdosed.he has been in a coma for nine days. they are slowly weaning him off the med..after first three days mumbled hi mom or hi dad now there is no response just grunting. what can we expect in the way of rehab?
Person's Gender: Male
Person's Age: 50
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.Dear concerned parents, Evidently your son has had a drug problem for some time, and perhaps his problem in monitoring his glucose level is due to using dilaudid.In an ongoing study of people who have reported side effects from dilaudid (conducted by EHealthMe.com), by the most recent count of July 20th, 2012:
thank you for your reply the stats you provided are encouraging. i wish to point out that my son has paresis of the stomach and is unable to digest properly, this results in severe pain. He sees a pain specialist every two weeks and is prescribed the dilaudid, which was emitted in my initial request. also my son is very articulate with his insulin and keeps an accurate log. the problem is that he can no longer feel a high or low sugars attack coming on so he passes out quickly and needs to go to hospital for several days in order to be stabilized. any further comments are appreciated.
Dear XXXXX, If your son cannot feel his sugar changes, doesn't feel shaky when his sugar is low, and doesn't get that uneasy feeling and diabetic thirst when it is high, then he must rely of what most diabetics rely upon: a glucose meter and test strips several times a day.Yes, it is annoying to prick your finger every few hours to monitor your glucose level, but if it keeps him out of hospital, then it is a fairly reasonable alternative.You may also look into a Continuous Glucose Monitoring System (CGMS).I wish the best for your son and his family.Warm regards,Elliott Sewell, LPCC, NCC, CCMHC
Licensed, National Certified; college prof;35 yr experience
Dear XXXX,Thank you so much for your positive feeback and acceptance of my answer. I wish you all the best.Warm regards,Elliott Sewell, LPCC, NCC, CCMHC